Thursday, October 29, 2026
Google search engine
HomeLifestyleAussie actor Richard Norton’s death linked to unapproved peptide use

Aussie actor Richard Norton’s death linked to unapproved peptide use

The death of an Australian actor is believed to be the first known fatality caused by unapproved peptides in the country.

Melbourne-based actor Richard Norton died in March last year after he suffered a severe allergic reaction that led to cardiac arrest.

Coroner David Ryan released his findings on October 28, stating the 75-year-old’s death was a result of complications that arose from his use of unapproved peptide products.

Know the news with the 7NEWS app: Download today Arrow

Norton died at the Alfred Hospital on March 30, 2025, after injecting unapproved peptides CJC1295 and Ipamorelin which had been prescribed to him by a doctor.

The coroner found that Norton had been taking amounts of the medication “in excess of the dose prescribed by his medical practitioner”.

His wife told police after his death that the experienced martial artist and stuntman had been injecting peptides twice a day for “muscle growth and healing” and had been experiencing reactions since his first injection.

Norton was also in possession of other peptides, including BPC157 and Thymosin B4, and TB-500.

What are unapproved peptides?

Actor Richard Norton’s death is believed to be the first caused by unapproved peptides in Australia (pictured with Margot Robbie).
Actor Richard Norton’s death is believed to be the first caused by unapproved peptides in Australia (pictured with Margot Robbie). Credit: Instagram

The Therapeutic Goods Administration (TGA) said health-related products must be included in the Australian Register of Therapeutic Goods (ARTG) before they can be manufactured, supplied in, or exported to Australia.

Be the first to know:

Any therapeutic goods that are not included in the register are described as “unapproved” and have not been evaluated by the TGA for quality, safety or efficacy.

The peptides Norton was using and had in his possession, including CJC1295 & Ipamorelin, BPC157 and Thymosin B4 and TB-500, are not listed in the ARTG and are not considered approved therapeutic goods.

Guidance to doctors from the Australian Health Practitioner Regulation Agency (AHPRA) says they should only be prescribing off-label, unapproved or compounded medicines when there is sufficient evidence, a clear indication or when other treatments have not worked or are inappropriate for the patient.

Richard Norton had reportedly been using unapproved peptides for muscle growth and healing.
Richard Norton had reportedly been using unapproved peptides for muscle growth and healing. Credit: Instagram

The TGA has reported six other instances of anaphylaxis or hypersensitivity in patients using CJC1295 and Ipamorelin, BPC157 or Thymosin B4 and TB-500, including three cases of anaphylaxis in patients using CJC1295 and Ipamorelin, not including Norton.

The coroner recommended the TGA “review the therapeutic benefits and safety risks of peptides such as CJC1295 and Ipamorelin and consider whether further restrictions ought to be imposed on their use”.

Health warnings over peptides as hospital admissions rise

NSW Health has issued a warning about the risks of using unapproved peptide products following a sharp increase in emergency department presentations associated with their use.

NSW Health surveillance data shows 1180 presentations to NSW emergency departments associated with peptide use between July 1, 2025 and September 30, 2026.

“NSW Health is urging people not to buy or use unapproved products, particularly those promoted through social media, online retailers, overseas suppliers or informal sellers,” they said.

The state’s health body said people may use unapproved peptides hoping to achieve weight loss, injury repair or reverse ageing with products often marketed through social media.

“These products may contain unknown or harmful substances, be incorrectly labelled or contain different strengths or ingredients than advertised, posing serious risks to people’s health,” NSW Health said.

“Even products that appear professionally packaged or claim to have been tested for purity may not be safe.”

Source

RELATED ARTICLES
Google search engine

Most Popular

Recent Comments